Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Can a person receiving chemotherapy makes a baby sick?

i know a baby can make a person receiving chemotherapy sick after getting their baby shots but my question is can a person receiving chemotherapy make a baby sick
Asked On : Sun, 18 Mar 2012
Answers:  1 Views:  41
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Thanks for writing in.
Chemotherapeutic agents ( particularly anti cancer drugs) can severely suppress the immune system. If the person recieving chemotherapy is currently experiencing an infection, it is possible that this may be transmitted to the baby. However, if there is no such infection, then the child is at no risk at all.
However, it must be remembered that women receiving chemotherapy should not breastfeed their children as the drugs can be passed on in the mother's milk.
Hope this helps.
Answered: Sun, 18 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor